MAUDE Adverse Event Report: DRÄGERWERK AG & CO. KGAA INFINITY ACUTE CARE SYSTEM (M540); PHYSIOLOGICAL MONITORING SYSTEMS

DRÄGERWERK AG & CO. KGAA INFINITY ACUTE CARE SYSTEM (M540); PHYSIOLOGICAL MONITORING SYSTEMS
Model Number MS20401
Medical Device Problem Code Smoking (1585)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/22/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow-up report will be submitted upon completion of this investigation.
 
Event or Problem Description
It was reported there was a burning smell coming from the p2500 [power supply] during use in a patient care environment.It was noted by the hospital biomed that the odor was that of a burnt out electrolytic capacitor.The work order completed by the clinical staff member stated ¿heavy smell of burning wires, sparking - urgent - shutting down entire floor, taking patients out¿.This was clarified as 3 patients were removed from the unit.When the biomed arrived there was no fire or smoke seen.The cited power supply was replaced.No patient or staff injury occurred.The infinity acute care system (iacs) includes an infinity medical cockpit paired with an infinity m540 bedside monitor.The infinity p2500 is the dedicated power source and networking hub for the infinity m540 patient monitor and infinity medical cockpit.The p2500 in this case is part number ms22277 / serial number (b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
The cited power supply, which was installed at the customer site in 2014, was replaced by the hospital's biomed and returned to draeger for further evaluation.It was found that the unit would not power up.No signs for a thermal event that may have caused smoke could be found; no charring of electronic parts was present and, no burning smell was observed anymore.The power supply is designed in accordance to the requirements laid down in iec 60601-1-1; in particular it is made from materials that are self-extinguishing to minimize the risk of ignition.This has obviously worked as intended - it cannot be excluded that e.G.The blowing of an electrolytic capacitor has indeed produced a burning smell that could be noted for a short period of time but the energy supply was cut-off fast before an ignition could develop.The malfunction of the power supply will result in a loss of network connection to the central monitoring station and trigger a dedicated alarm.Patient monitoring will not be interrupted since the bed-side monitor is equipped with batteries as a back-up energy source.The power supply was approximately 9 years old at the time of the failure, there was no indication of a manufacturing defect and the over-all field failure rate of the product is inconspicuous.An in-depth investigation of the exact failure mode was thus not considered necessary.

Brand Name
INFINITY ACUTE CARE SYSTEM (M540)
Common Device Name
PHYSIOLOGICAL MONITORING SYSTEMS
Manufacturer (Section D)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck
GM 
Manufacturer (Section G)
DRAEGER MEDICAL SYSTEMS, INC
3135 quarry road
telford PA
Manufacturer Contact
3135 quarry road
telford, PA 
2156602400
MDR Report Key16686670
Report Number1220063-2023-00008
Device Sequence Number17982595
Product Code MHX
UDI-Device Identifier04049098054409
UDI-Public04049098054409
Combination Product (Y/N)N
PMA/510(K) Number
K203088
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 09/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMS20401
Device Catalogue NumberMS20401
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/08/2023
Supplement Date Received by Manufacturer09/14/2023
Initial Report FDA Received Date04/05/2023
Supplement Report FDA Received Date09/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/24/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NA.
Patient SexUnknown